[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.197.114. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1983

Amoxapine: A Cause of Toxic Epidermal Necrolysis?

Author Affiliations

Department of Medicine Ohio State University 4731 University Hospital Clinic 456 Clinic Dr Columbus, OH 43210

Arch Dermatol. 1983;119(9):709-710. doi:10.1001/archderm.1983.01650330001002
Abstract

To the Editor.—  Amoxapine is a relatively new antidepressant that is now in popular use in the United States because of its low incidence of side effects and toxic reactions.1 It is the desmethyl analogue of loxapine succinate, a dibenzoxazepine antipsychotic agent.2 To our knowledge, there have been no previous reports of toxic epidermal necrolysis (TEN) induced by amoxapine, although one case of erythema multiforme has been recorded by the Adverse Drug Reaction Reporting System (L. Bishop, oral communication, Dec 20, 1982). We report a case of TEN that was probably induced by amoxapine.

Report of a Case.—  A 55-year-old woman was prescribed 50 mg of amoxapine three times a day for the treatment of chronic depressive anxiety reaction. She had been taking a combination of triamterene and hydrochlorothiazide, as well as a conjugated estrogen, for years. Two weeks later she complained of flulike symptoms. During the next

First Page Preview View Large
First page PDF preview
First page PDF preview
×